MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was sent to the customer's site for system inspection.The cse performed a total service call, and found no system related issues.The luminometer was inspected and cleaned.The wash station was inspected, and the port dispenses/aspirations were checked.The probes, syringes, pumps, tubing, and fittings were checked.Precision checks by the cse after this incident was acceptable.The customer's quality control was in range at the time of the incident, and the issue is considered to be sample specific.Pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices (abbreviated centrifuge spin time) can lead to erroneous results.While there is insufficient information to determine the cause of the non-reproduced elevated tni-ultra result, pre-analytic factors leading to fibrin interference as the causative agent cannot be ruled out.The summary and explanation of the test section of the instructions for use states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi." the instrument is performing within specification.No further evaluation of the device is required.
 
Event or Problem Description
A falsely elevated advia centaur cp cardiac troponin i (tni-ultra) result was observed on the evening shift by laboratory supervisor when reviewing troponin patient results.The second drawn tni-ultra result for this patient was normal.The customer performed repeat tni-ultra testing on an alternate advia centaur cp system of the first sample, and the results were normal.A corrected report was issued.There are no reports of adverse health consequences due to the elevated advia centaur cp tni-ultra result.

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7949625
Report Number1219913-2018-00245
Device Sequence Number19417593
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2018
Device Model NumberN/A
Device Catalogue Number10317708
Device Lot Number010137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1